# SDR 2003FA0000468

- Difficulty date: April 23, 2003
- Submitted: April 23, 2003
- Operation: General aviation
- Engine: Cont IO520F
- Engine time: 3,587 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Collar
- Part number: 626739
- Condition: Misaligned
- Location: Governor Oil
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

IN ASSEMBLING A NEW STANDARD GOVERNOR OIL TRANSFER COLLAR TO THE CRANKSHAFT IT WAS FOUND TO BIND ON THE JOURNAL.  PRIOR TO DISASSEMBLING THE COLLAR HALVES THE INSIDE DIAMETER WAS NOTED TO BE SMOOTH AND COLLAR TO JOURNAL CLEARANCE WITHIN NEW LIMITS.  ONCE THE COLLAR HAD BEEN DISASSEMBLED AND REASSEMBLED A STEP OF APPROXIMATELY .001 INCH WAS FOUND AT THE PARTING SURFACES.  INSTALLING THE COLLAR ON THE CRANKSHAFT AND TORQUING IT IN PLACE CAUSED IT TO BIND IN AN INTERFERENCE FIT.  IT APPEARS THE TWO HALVES ARE UNDER SOME TORSIONAL STRESS WHICH IS RELIEVED UPON TAKING THEM APART.  THIS NOW THE SIXTH CONSECUTIVE COLLAR RECEIVED THAT EXHIBITS THESE CHARACTERISTICS.
